Alert archive / North Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Bismarck, ND

January 8, 201532 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 8, 2015, 1:41 PM MST for 32 counties in North Dakota. It took effect at Jan 8, 2015, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2015, 1:41 PM MST (20:41 UTC)
In effect from
Jan 8, 2015, 5:00 PM MST
Expired
Jan 9, 2015, 10:41 AM MST
In force
18 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS43 KBIS 082041
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CST THU JAN 8 2015

...BLIZZARD WARNING FOR THE NORTHERN JAMES RIVER VALLEY THROUGH
EARLY THIS EVENING...

...WINTER WEATHER ADVISORY FOR THE REMAINDER OF WESTERN AND
CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING...

...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING...

.BLIZZARD CONDITIONS WITH VISIBILITIES OF LESS THAN ONE QUARTER
OF A MILE WILL CONTINUE ACROSS PORTIONS OF THE JAMES RIVER VALLEY
THROUGH EARLY EVENING. THIS INCLUDES SYKESTON...BOWDON...CARRINGTON
AND JAMESTOWN. ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA... STRONG NORTHWEST WIND GUSTS TO 45 MPH AND BRIEF LIGHT
SNOW SHOWERS WILL CREATE PERIODIC NEAR ZERO VISIBILITY. HOWEVER...WHITE
OUT CONDITIONS ARE ONLY EXPECTED TO BE BRIEF...WITH VISIBILITIES
VARYING WIDELY. THE WORST CONDITIONS WILL BE IN OPEN COUNTRY.
BLOWING SNOW IS EXPECTED TO DECREASE THROUGH THE EARLY EVENING.
THEREAFTER...DANGEROUS WIND CHILLS TO 35 BELOW ARE EXPECTED ACROSS
ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO FRIDAY
MORNING.

IF YOU ARE PLANNING TO TRAVEL TODAY BE SURE TO CHECK THE LATEST
FORECAST BEFORE HEADING OUT. CARRY A WINTER SURVIVAL KIT. DO NOT
TRAVEL IN A BLIZZARD.

NDZ023-025-037-090445-
/O.NEW.KBIS.WC.Y.0004.150109T0000Z-150109T1800Z/
/O.CON.KBIS.BZ.W.0001.000000T0000Z-150109T0000Z/
WELLS-FOSTER-STUTSMAN-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN
241 PM CST THU JAN 8 2015

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
FRIDAY. 

* TIMING...BLIZZARD CONDITIONS THROUGH EARLY THIS EVENING.
  DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING.

* WINDS/VISIBILITY...GUSTS TO 45 MPH AND NEAR ZERO VISIBILITY.

* WIND CHILL VALUES...AS LOW AS 35 BELOW. 

* IMPACTS...MAJOR DISRUPTIONS TO TRAVEL TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ001>005-009>013-017>022-031>036-040>048-050-051-090445-
/O.NEW.KBIS.WC.Y.0004.150109T0000Z-150109T1800Z/
/O.CON.KBIS.WW.Y.0003.000000T0000Z-150109T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
241 PM CST THU JAN 8 2015 /141 PM MST THU JAN 8 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ FRIDAY. 

* TIMING...THROUGH THIS AFTERNOON.

* WINDS/VISIBILITY...GUSTS TO 45 MPH. VISIBILITY ONE HALF MILE OR
  LESS AT TIMES IN OPEN COUNTRY IN BRIEF SNOW SHOWERS. 

* WIND CHILL VALUES...AS LOW AS 35 BELOW.

* IMPACTS...HAZARDOUS TRAVEL TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. TRAVEL WILL BE
DANGEROUS AT TIMES IN NEAR ZERO VISIBILITIES. USE EXTRA CAUTION
WHEN TRAVELING...AND AVOID THE USE OF CRUISE CONTROL.

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AYD
5 follow-up statements
724 
WWUS43 KBIS 090010
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
610 PM CST THU JAN 8 2015

...BLIZZARD WARNING AND WINTER WEATHER ADVISORIES HAVE EXPIRED...

...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING...

.THE SNOW SHOWERS HAVE ENDED ACROSS NEARLY ALL THE REGION AND
THE NORTHWEST WINDS ARE SLOWLY DIMINISHING. WHILE AREAS OF
BLOWING SNOW WILL CONTINUE THROUGH THE EVENING VISIBILITIES HAVE
GREATLY IMPROVED. THE BLIZZARD WARNING AND WINTER WEATHER
ADVISORIES HAVE EXPIRED AS OF 6 PM CST.

DANGEROUS WIND CHILLS TO 35 BELOW ARE NOW EXPECTED ACROSS ALL OF
WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO FRIDAY MORNING. A
WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON FRIDAY.

IF YOU ARE PLANNING TO TRAVEL TODAY BE SURE TO CHECK THE LATEST
FORECAST BEFORE HEADING OUT. CARRY A WINTER SURVIVAL KIT. 

NDZ023-025-037-090815-
/O.CAN.KBIS.BZ.W.0001.000000T0000Z-150109T0000Z/
/O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/
WELLS-FOSTER-STUTSMAN-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN
610 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE
BLIZZARD WARNING. 

* WIND CHILL VALUES...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ001>005-009>013-017>022-031>036-040>048-050-051-090815-
/O.CAN.KBIS.WW.Y.0003.000000T0000Z-150109T0000Z/
/O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
610 PM CST THU JAN 8 2015 /510 PM MST THU JAN 8 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

* WIND CHILL VALUES...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
WAA
647 
WWUS43 KBIS 090343
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CST THU JAN 8 2015

...DANGEROUS WIND CHILLS TONIGHT INTO FRIDAY MORNING...

.DANGEROUS WIND CHILLS TO 35 BELOW ARE EXPECTED ACROSS ALL OF
WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO FRIDAY MORNING. A
WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON FRIDAY. THE GUSTY
WINDS WILL ALSO MAINTAIN SOME AREAS OF BLOWING SNOW THROUGH THE
NIGHT...MAINLY ACROSS THE JAMES RIVER VALLEY.

IF YOU ARE PLANNING TO TRAVEL TODAY BE SURE TO CHECK THE LATEST
FORECAST BEFORE HEADING OUT. CARRY A WINTER SURVIVAL KIT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091145-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
943 PM CST THU JAN 8 2015 /843 PM MST THU JAN 8 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ FRIDAY...

* WIND CHILL VALUES...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WAA
392 
WWUS43 KBIS 090858
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
258 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY CONTINUES THROUGH FRIDAY MORNING...

.DANGEROUS WIND CHILLS TO 35 BELOW WILL CONTINUE FOR WESTERN AND
CENTRAL NORTH DAKOTA THROUGH FRIDAY MORNING. A WIND CHILL ADVISORY
IS IN EFFECT THROUGH NOON FRIDAY. 

THOSE TRAVELING SHOULD CARRY A WINTER SURVIVAL KIT. BE SURE TO
DRESS FOR THE TEMPERATURE OUTSIDE...NOT INSIDE YOUR VEHICLE. IF
YOU BECOME STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
258 AM CST FRI JAN 9 2015 /158 AM MST FRI JAN 9 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KS
407 
WWUS43 KBIS 091541
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY CONTINUES THROUGH FRIDAY MORNING...

.DANGEROUS WIND CHILLS TO 35 BELOW WILL CONTINUE FOR WESTERN AND
CENTRAL NORTH DAKOTA THROUGH FRIDAY MORNING. A WIND CHILL
ADVISORY IS IN EFFECT THROUGH NOON FRIDAY.

THOSE TRAVELING SHOULD CARRY A WINTER SURVIVAL KIT. BE SURE TO
DRESS FOR THE TEMPERATURE OUTSIDE...NOT INSIDE YOUR VEHICLE. IF
YOU BECOME STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
941 AM CST FRI JAN 9 2015 /841 AM MST FRI JAN 9 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TWH
874 
WWUS43 KBIS 091741
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1141 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY IS CANCELLED...

.WITH TEMPERATURES WARMING THIS MORNING...WIND CHILLS ARE NO
LONGER REACHING ADVISORY CRITERIA.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091845-
/O.CAN.KBIS.WC.Y.0004.000000T0000Z-150109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1141 AM CST FRI JAN 9 2015 /1041 AM MST FRI JAN 9 2015/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WITH TEMPERATURES WARMING THIS MORNING...WIND CHILLS ARE NO LONGER
REACHING ADVISORY CRITERIA.

$$
TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 11:45 AM MST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 8, 11:45 AM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1245 PM CST THU JAN 8 2015

.UPDATE...
ISSUED AT 1244 PM CST THU JAN 8 2015

REPLACED THE BLIZZARD WARNING WITH A WINTER WEATHER ADVISORY FOR
BOTTINEAU...ROLETTE...PIERCE AND TOWNER COUNTIES THROUGH 00 UTC.
WEBCAM TRENDS FROM 16-18 UTC SHOW ONLY PERIODIC SIGNIFICANTLY
REDUCED VISIBILITIES FOR THESE AREAS...SIMILAR TO THE LARGER
WINTER WEATHER ADVISORY ACROSS MOST OF THE WEST AND CENTRAL.
MAINTAINED THE BLIZZARD WARNING FOR NOW ACROSS PORTIONS OF THE
JAMES RIVER VALLEY...AGAIN BASED ON WEBCAM TRENDS. HOWEVER...THIS
MAY ALSO BE CANCELLED EARLY AS THE PRESSURE RISE BUBBLE WILL
QUICKLY PROPAGATE SOUTH OF THE AREA THIS AFTERNOON. ALL HEADLINES
WILL NEED TO BE CONVERTED TO A WIND CHILL ADVISORY FOR TONIGHT
INTO FRIDAY MORNING.

UPDATE ISSUED AT 930 AM CST THU JAN 8 2015

FOR MORNING UPDATE MAIN CONCERN WAS TO RAISE PRECIPITATION CHANCES
OVER SOUTHERN PORTIONS AS MAIN AREA OF SNOW THROUGH CENTRAL NORTH
DAKOTA CONTINUES ITS SLIDE SOUTH. STRONG WINDS CONTINUE OVER THE
AREA WITH VERY STRONG PRESSURE RISES SLIDING THROUGH...WITH SOME
WIND GUSTS PUSHING OVER 50 MPH OVER VARIOUS LOCATIONS. SNOW WILL
QUICKLY DIMINISH ON THE BACKSIDE OF THE MAIN BAND...THOUGH GUSTY
WINDS WILL CONTINUE INTO THE AFTERNOON KEEPING THE BLOWING SNOW
THREAT GOING. UPDATES HAVE BEEN SENT.

UPDATE ISSUED AT 751 AM CST THU JAN 8 2015

UPDATE TO MAKE ALL HEADLINES EFFECTIVE NOW...INSTEAD OF 15
UTC...AND INCREASE POPS FOR THE MORNING.

GIVEN OBSERVED TRENDS THROUGH 1330 UTC...NAMELY MORE WIDESPREAD
LIGHT SNOW AND STRONG WINDS ARRIVING A BIT EARLIER THAN PREVIOUSLY
FORECAST...MADE THE BLIZZARD WARNING AND WINTER WEATHER ADVISORY
FOR THE CENTRAL EFFECTIVE IMMEDIATELY...INSTEAD OF ITS ORIGINAL 15
UTC START TIME. THE STRONGEST WIND GUSTS ARE EXPECTED THROUGH 18
UTC WITH 50-55 KT 0.5 KM WINDS AND THE GREATEST ISALLOBARIC
FORCING AHEAD OF THE 6 MB/3 HOUR PRESSURE RISE BUBBLE CURRENTLY
ACROSS NORTHEAST MONTANA. BY THE AFTERNOON THE STRONGEST 0.5 KM
WINDS AND THE PRESSURE RISE BUBBLE ENTER SOUTH DAKOTA.
THUS...WINDS WILL SLOWLY DECREASE...YET REMAIN STRONG TO SUPPORT
THE HEADLINES.

UPDATE ISSUED AT 643 AM CST THU JAN 8 2015

ISALLOBARIC WINDS ARE BEGINNING TO INCREASE OVER WESTERN NORTH
DAKOTA AHEAD OF A PRESSURE RISE BUBBLE OF 7MB/3HR NOSING INTO
NORTH CENTRAL MONTANA. WIND GUSTS UP TO 40 KNOTS ARE BEING
OBSERVED OVER WESTERN NORTH DAKOTA WITH VISIBILITIES IN BLOWING
SNOW GENERALLY AROUND 1 MILE BEING REPORTED.

THE LATEST HI-RES MODEL OUTPUT PROGS THIS PRESSURE BUBBLE TO SURGE
SOUTH ACROSS WESTERN NORTH DAKOTA THIS MORNING. GIVEN THE OBSERVED
OBS AND EXPECTED TRENDS...STILL THINK A WINTER WEATHER ADVISORY
FOR BLOWING SNOW IS APPROPRIATE FOR WESTERN NORTH DAKOTA.

GIVEN THE "FRESHEST" SNOW HAS FALLEN AND IS CURRENTLY FALLING OVER
NORTHEASTERN NORTH DAKOTA...THINK GROUND BLIZZARD CONDITIONS WILL
BE LIKELY FOR THE TURTLE MOUNTAIN REGION INTO THE JAMES RIVER
VALLEY ONCE THE WINDS KICK UP LATER THIS MORNING. THEREFORE...WILL
KEEP THE BLIZZARD WARNING GOING FOR THE AFOREMENTIONED AREA.

ONLY UPDATED THE HOURLY SENSIBLE WEATHER GRIDS BASED ON CURRENT
OBS/TRENDS. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. THE
UPDATED PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 327 AM CST THU JAN 8 2015

THE MAIN IMPACT TODAY IS BLOWING SNOW AND BLIZZARD CONDITIONS.

SCATTERED LIGHT SNOW CONTINUES TO FALL THIS MORNING ALONG AND
NORTH OF I-94. SNOW IS RATHER LIGHT AND MOVING OFF TO THE
SOUTHEAST RATHER QUICK. INITIAL RADAR RETURNS INDICATING SNOW WERE
NOT REALIZED AT THE SURFACE DUE TO A RATHER DRY BOUNDARY LAYER.
DEW POINT DEPRESSIONS HAVE SINCE LESSENED AND THE BOUNDARY LAYER
MOISTENED UP THIS MORNING. LIGHT SNOW WAS REPORTED AT JAMESTOWN
AND MINOT.

DUE TO THE QUICK MOVEMENT AND INITIAL DRY LAYER...SNOWFALL AMOUNTS
WILL BE RATHER MINIMAL...WITH GENERALLY LESS THAN AN INCH...AND IN
MANY CASES ONLY A FEW TENTHS. THIS COULD PLAY A RATHER LARGE ROLE
IN BLOWING SNOW PROBABILITIES LATER TODAY AND ULTIMATELY AFFECTING
VISIBILITIES. THE MAIN UNCERTAINTY WITH RESPECT TO THE SEVERITY OF
BLOWING SNOW/VISIBILITY RESTRICTIONS IS THE CONDITION OF THE
SNOWPACK AND THE ABILITY OF THE SNOW TO BE LOFTED GIVEN THAT VERY
LITTLE FRESH SNOW IS AVAILABLE.

WHAT IS MORE CERTAIN ARE WIND SPEEDS LATER THIS MORNING AND INTO
THE AFTERNOON HOURS. CURRENT SURFACE ANALYSIS SHOWS A 6MB/3HR OR
12MB/6HR PRESSURE RISE ACROSS WESTERN SASKATCHEWAN. THIS IS
FORECAST BY ALL THE MODELS TO MOVE ACROSS WESTERN AND CENTRAL
NORTH DAKOTA LATER THIS MORNING...AND WITH POTENTIALLY MORE
IMPRESSIVE PRESSURE RISES. THIS STRONG ISALLOBARIC FORCING WILL BE
ENOUGH TO PRODUCE SUSTAINED WINDS AROUND 35 MPH AND GUSTS UP TO 50
MPH.

ONCE POPULATED WITH THE LATEST DATA...THE CANADIAN BLOWING SNOW
TOOL ACTUALLY INCREASED THE COVERAGE AND LIKELIHOOD OF BLOWING
SNOW ACROSS CENTRAL NORTH DAKOTA. THEREFORE...BELIEVE CURRENT
HEADLINES ARE WARRANTED AND CLOSE MONITORING OF CONDITIONS SHOULD
ANY LOCATIONS NEED TO BE UPGRADED FURTHER LATER TODAY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 327 AM CST THU JAN 8 2015

DRY AND COLD CONDITIONS ARE FORECAST THROUGH THE WEEKEND AS A
CONTINENTAL POLAR AIR MASS REMAINS ENTRENCHED ACROSS THE NORTHERN
PLAINS. THE MAIN FORECAST IMPACT WILL BE THE DANGEROUSLY COLD
OVERNIGHT/EARLY MORNING WIND CHILLS EARLY FRIDAY MORNING THROUGH
MONDAY MORNING.

DRY CONDITIONS WILL CONTINUE AND TEMPERATURES WILL BEGIN TO
MODERATE MONDAY THROUGH WEDNESDAY AS PACIFIC RIDGING BUILDS INTO
THE ROCKIES. HIGHS ARE FORECAST TO BE NEAR NORMAL BY NEXT
WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1243 PM CST THU JAN 8 2015

LIFR CONDITIONS IN BLOWING SNOW WILL CONTINUE AT KJMS THROUGH
21-22 UTC. ELSEWHERE...IFR CONDITIONS IN BLOWING SNOW WILL SLOWLY
IMPROVE TO VFR THROUGH THE AFTERNOON. STRONG NORTHWEST WIND GUSTS
OF 35-45 KTS AREA WIDE THIS AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING
FOR NDZ001>005-009>013-017>022-031>036-040>048-050-051.

BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR NDZ023-025-037.

&&

UPDATE...AYD
SHORT TERM...AJ
LONG TERM...TM
AVIATION...AYD
Hazardous weather outlook, Jan 8, 11:35 AM MST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1235 PM CST THU JAN 8 2015

NDZ023-025-037-091845-
WELLS-FOSTER-STUTSMAN-
1235 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BLIZZARD CONDITIONS WITH WIDESPREAD BLOWING SNOW AND NEAR ZERO
VISIBILITIES ARE EXPECTED THIS AFTERNOON. TRAVEL WILL BE
EXTREMELY HAZARDOUS. SEE WEATHER.GOV/BIS FOR DETAILS.

WIND CHILLS TO 35 BELOW ARE FORECAST TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND CHILLS TO 30 BELOW ARE FORECAST EACH NIGHT FRIDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>005-009>013-017>022-031>036-040>048-050-051-091845-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
1235 PM CST THU JAN 8 2015 /1135 AM MST THU JAN 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS WILL CAUSE BLOWING SNOW AND REDUCED VISIBILITIES UNTIL
THURSDAY EVENING. VISIBILITIES WILL BE ONE HALF MILE OR LESS AT
TIMES IN OPEN COUNTRY. TRAVEL WILL BE DANGEROUS. SEE
WEATHER.GOV/BIS FOR DETAILS.

WIND CHILLS TO 35 BELOW ARE FORECAST TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND CHILLS TO 25 BELOW ARE FORECAST FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

AYD

In the hours before

Local storm report, Jan 8, 10:23 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CST THU JAN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     SNOW             JAMESTOWN               46.91N  98.71W
01/08/2015  M1.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

&&

MMATHEWS

Nearby

Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.